Jump to content

So far so good!


Slewis7313
 Share

Recommended Posts

  • Replies 767
  • Created
  • Last Reply

Top Posters In This Topic

  • Slewis7313

    184

  • J_T

    70

  • EmmaR

    42

  • jay

    43

Top Posters In This Topic

Wow wifi! The wonders of modern technology (though I can't believe it isn't standard everywhere now in hospitals!)


Good luck, 1 hour in now so I expect your hooked up and running through your first doses. Hope it all goes straight forward enough for you Steve!


Rob

x

Link to comment
Share on other sites

PCUK Nurse Jeni

Oh very impressive Steve! You will be able to give us a running commentary! Good job you had the holiday, as the past few days have been all go!


Hope it goes well today!


Jeni.

Link to comment
Share on other sites

Slewis7313

All plugged up, flushed, had steroids but still awaiting the chemo drugs from the pharmacy. Not overly concerned as I am being well looked after with sandwiches and Tea!


Steve

X

Link to comment
Share on other sites

Slewis7313

All done and back home. Feel a little queasy but otherwise OK for now. I did have the nippy jab in the arm as they said it can't be given through the IV.


Thanks for the support!


Steve

X

Link to comment
Share on other sites

Funny how the injection thing varies...


Glad you're home safe and sound. Jonathan's first side effect was immediate pins and needles but hopefully, as its warmer, you won't be so badly affected. Hopefully the nausea will wear off.


Cathy xx

Link to comment
Share on other sites

Slewis7313

Madie it through the night OK, but was restless so had little sleep. The nausea developed into a vomitting session, but stealing some of the girls' chocken curry might not have been advisable! No other symptoms yet though. I am seeing the Oncologist on Thursday so will query the Atropine administration.


Thanks again for helping me along this part of the journey which is new to me.


Steve

X

Link to comment
Share on other sites

PCUK Nurse Jeni

Hi all,


Atropine can be given intravenously, but generally, never in the setting where it is given for the treatment of smooth muscle spasm caused by the effects of Irinotecan. Intravenous use should be reserved for treating a low heart rate when the patient is anaesthetised during surgery, or for reversing the effects of certain drugs used in neuromuscular blocks.


To my knowledge, a nurse would not be permitted to give IV atropine, as with certain other drugs a nurse is not allowed to give IV. So unless a doctor gave yours Mark, not sure how this was given IV? In the chemo unit where I worked, we always gave atropine subcutaneously into the abdomen.

But yes, curious how different places have different ways!


Jeni.

Link to comment
Share on other sites

Slewis7313

Thanks Jeni, we continue to live and learn! I'll probably let them carry on with the arm as I am still having my daily Clexane in the stomach along with Filgrastim for 5 days from Friday.

Had a mild tingling feeling when holding my hands under the tap earlier. It however went away as soon as the water warmed up. So far so good!



Steve

X

Link to comment
Share on other sites

PCUK Nurse Jeni

Yes Steve! No Cold water or cold drinks, even the beers! *wink!*


And no going into the fridge grabbing cold things either! I know its hard down in Wales to keep warm, but you will have to try! (joking!)


If you are going into the fridge, a pair of rubber gloves would do the trick. (I can see everyone smiling now imagining Steve in the marigolds!) The oxaliplatin will cause this, and I know you will have been told this anyhow. Protect the hands always, so if out gardening, wear gloves etc....Also, start with the moisturiser now - Udderly Smooth is very good to protect the hands.


All the best Steve,


Jeni.

Link to comment
Share on other sites

Slewis7313

Thanks Jeni, it is warm tea only for the foreseeable future. The moisturiser started this morning (E45) and I know I need gloves to go into the fridge as last time around the moisturiser resulted in me dropping the cans of Carling repeatedly!


Steve

X

Link to comment
Share on other sites

moderator wrote:

> To my knowledge, a nurse would not be permitted to give IV atropine, as

> with certain other drugs a nurse is not allowed to give IV. So unless a

> doctor gave yours Mark, not sure how this was given IV? In the chemo unit

> where I worked, we always gave atropine subcutaneously into the abdomen.

> But yes, curious how different places have different ways!

>

> Jeni.


No it was given by the nurses. The routine was Ondansetron 8 mgs and Dexamethasone 8 mgs IV before the Oxaliplatin and Folinic acid were run through side by side over 2 hours or so. Then a dextrose drip to flush the lines and 250mcgs atropine was given slowly into this, then the Irinotecan over 90 minutes before the bolus 5FU and vacuum bottle.

Link to comment
Share on other sites

PCUK Nurse Jeni

Very interesting! Thanks Mark!


Jeni.


And yes, as nurses we would routinely give IV dexamethasone and ondansetron.

Link to comment
Share on other sites

Slewis7313

Perhaps not the best day today.... I met my Oncologist and agreed what we need to put in place to better manage my sickness during the continued treatment.

The result from the PET Scan is back and shows some spread to the liver. This would explain the elevated Tumour Marker with no obvious increase in the main Tumour size. Good news is that Folfirinox has started, so we are already hitting it where it hurts. I will now have an MRI Scan of the liver to give us a reference point for future response to chemo. Not the best of news, but we now at least have an explanation for the marker increase and are already on the case!


The whole thing will be rescanned in three months to see what difference the treatment will have made.


Steve

X

Link to comment
Share on other sites

Steve


I think you will find one of the best tablets to take care of the sickness is Emend. If you ask Cathy too, I am sure she will confirm. They really do work. Sorry to hear the news but know from reading your story that you will kick it into touch. This chemo is tough but you can do it..... x

Link to comment
Share on other sites

Steve, as all the posters, fridge magnets etc say Keep Calm and Carry On you are having the best treatment and scans available so positivity as to be your middle name thinking of you .

Take Care

Emma x

Link to comment
Share on other sites

PCUK Nurse Jeni

Sorry to hear that Steve. Have to say, excellent that they have done PET and MRI. And have put a treatment plan in place very swiftly - well done that hospital!


Agree about Emend. Hope it gets sorted Steve.


Kind regards,


Jeni.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share


×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.